Alert archive / Arizona / Flash Flood Warnings in 2023
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2023, 5:29 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2023, 5:29 PM MST (00:29 UTC)
- Expired
- Aug 10, 2023, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
645
WGUS55 KVEF 110029
FFWVEF
AZC015-110330-
/O.NEW.KVEF.FF.W.0042.230811T0029Z-230811T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
529 PM PDT Thu Aug 10 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 830 PM MST.
* At 529 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Peach Springs Wash. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Peach Springs Wash and Lost Man Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3550 11333 3550 11343 3551 11356 3553 11362
3562 11364 3571 11357 3573 11349 3577 11333
3574 11333 3563 11333 3562 11333 3559 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP2 follow-up statements
315
WGUS75 KVEF 110154
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
654 PM PDT Thu Aug 10 2023
AZC015-110330-
/O.CON.KVEF.FF.W.0042.000000T0000Z-230811T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
654 PM MST Thu Aug 10 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 654 PM MST, Doppler radar indicated thunderstorms continued to
train over the same area producing heavy rain near Peach Springs
Wash. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Peach Springs Wash and Lost Man Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3550 11333 3550 11343 3551 11356 3553 11362
3562 11364 3571 11357 3573 11349 3577 11333
3574 11333 3563 11333 3562 11333 3559 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP689
WGUS75 KVEF 110330
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
830 PM PDT Thu Aug 10 2023
AZC015-110340-
/O.EXP.KVEF.FF.W.0042.000000T0000Z-230811T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
830 PM MST Thu Aug 10 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3550 11333 3550 11343 3551 11356 3553 11362
3562 11364 3571 11357 3573 11349 3577 11333
3574 11333 3563 11333 3562 11333 3559 11333
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:27 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 3:27 PM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 327 PM PDT Thu Aug 10 2023 .SYNOPSIS...The remnant moisture and circulation from former Tropical Storm Eugene will produce an upswing in showers and thunderstorms across our region today. Storm chances will persist through the weekend and early next week in the higher terrain of Northwest Arizona and Southern Nevada, but coverage should trend downward. && .SHORT TERM...through Friday. A low pressure system spinning off the coast of south-central California will leave us under southerly/southwesterly flow aloft through the weekend. The anomalous moisture associated with this low, formerly Tropical Storm Eugene, is responsible for this morning's showers and thunderstorms across southern Nevada, northwestern Arizona, and south-central California. This morning's band of storms has continued to push to the north this afternoon and is currently in Lincoln County and southwestern Utah. Storm motion has been fast enough with these storms that the only way we expect to see flash flooding is via the training/backbuilding of storms. High resolution models have begun to back off the possibility of another wave of storms moving through southern Nevada due to cloud cover limiting surface heating. However, with a favorable mesoscale environment, storms that do manage to develop will have the potential to result in strong gusty winds, periods of heavy rain, frequent lightning, and non-severe hail. On Friday we will see mid-to-upper level dry air push our anomalous moisture to into Inyo, Nye, and Esmeralda counties. As such, the Eastern Sierra, Owens Valley, and portions of Esmeralda County will see the best precipitation chances. With southerly flow pushing anomalous moisture into Inyo and Esmeralda county, flash flooding will be a possible hazard. Elsewhere, we will see more typical monsoonal convection where showers and thunderstorms tend to favor areas of higher terrain. .LONG TERM...Saturday through next Thursday. The weak cut-off low that was formerly Tropical Storm Eugene, remain over coastal central/southern California over the weekend, with guidance trending a little slower with its weakening. This will tend to keep a more south or southeasterly mid-level flow going a bit longer, and will help maintain PoPs through the weekend, particularly north of I-40. Meanwhile, temperatures will remain a few degrees below average. Things begin to change early next week as the cut-off low finally weakens and the subtropical ridge stretched across the southern US expands westward. This will tend to advect slightly drier air in from the southwest and allow for a warming temperature trend. Some lingering monsoonal moisture will hang on however, mainly across Northwest Arizona and some of the higher terrain of the eastern Mojave Desert where daily PoPs persist through midweek. && .AVIATION...For Harry Reid...East-northeast winds expected through the afternoon in the wake of this morning's storms. Vicinity storms appear to still be possible this afternoon, but coverage/intensity is more uncertain given the morning convection. If numerous or more robust storms can develop, gusty outflow winds will be possible. Otherwise, generally light winds, gradually favoring a southerly direction in the evening. South winds overnight less than 10 knots. FEW-SCT mid-level and high clouds through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of any convective influence, east- northeast winds through the afternoon in the Las Vegas Valley. Vicinity storms appear to still be possible this afternoon, but coverage/intensity is more uncertain given the morning convection. If numerous or more robust storms can develop, gusty outflow winds will be possible. Typical, light winds overnight. Elsewhere, mostly dry conditions with breezy south-southwest winds. Gusts of 20-25 knots expected. Vicinity showers possible at KBIH this afternoon, but confidence is low. FEW-SCT mid-level and high clouds through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.